Addiction: Substance Abuse Community
Lorazepam addiction and withdrawal
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lorazepam addiction and withdrawal

I have been taking 1mg of Lorazepam for anxiety since mid Nov, (approx 60 days ago). At first I did not take it daily, but by end of November and through December I was taking a daily dose of sometimes up to 3mg. As my prescription volume lessened I started to take them less, and then not every day, however after a max. of two days without I started to experience horrible symptoms I believe may be due to a withdrawal process? I am still experiencing severe withdrawal symptoms and I have no prescription left to continue weening, as my doctor is heavily booked and I can not get an appointment until weeks from now.
I am worried that the symptoms I am experiencing are possibly due to another medical condition I am unaware of, as they are quite severe and surprising to me considering the low dosage and short term use of Lorazepam. The symptoms include, nausea, severe anxiety lasting hours, heart rate increase, headaches, shakiness, electric waves/shocks, twitching, insomnia and sleeplessness (most of the symptoms are a result of not being able to get any sleep). I am usually (prior to Lorazepam) a very good sleeper and have never had problems sleeping in my life. I have experienced withdrawal symptoms similar to these when coming off of a high dosage of Paxil years ago, it was a hell that lasted months.
Is it possible to be experiencing such severe symptoms of withdrawal from Lorazepam considering the time frame and dosage?
Related Discussions
9 Comments Post a Comment
Blank
Avatar_f_tn
You very well could be withdrawing. These are common symptoms. If you are very worried it could be something else you could go to a walk-in or emergency room to get checked out. From my experience when taking these pills your body sure loves them. Therefor when you quite your body is basically going into shock mode. These feelings should only last four or five days. After that you will start to feel better. This is the hard part. Stay strong, Heather
Blank
Avatar_n_tn
I just wanted to say, that you may be able to still get a refill even though you can't get a Dr. appt.
When I used to need refills, I had my pharmacy fax a refill request to my Doc's office and they would just send it back to the pharmacy.
That way, maybe you could try weaning off instead of cold turkey, because from what I have read on here, its extremely hard to stop lorazepam cold turkey.
Just give it a try, call your pharmacy tomorrow and tell them to fax a refill request to your Doctor's office.
I bet that will work and then you can start the weaning process.

Take care
Scarlet
Blank
Avatar_n_tn
Thanks for the fast response. I will call the pharmacy tomorrow and hope that works.

I knew the potential for addiction to lorazepam but didn't think my body could become addicted so quickly to such a low dosage.

To be honest I did sort of abuse the prescription too. I am on a rather high dosage of Effexor, and I drank alcohol quite often with the lorazepam to heighten the effects.  The lorazepam was not strong at all for me so that is why I felt I needed it often and more than 1mg a day.

I certainly regret not limiting the lorazepam to when I absolutely needed it. Anyone reading this I hope you don't make the same mistake because these symptoms are pretty awful.

This is a great forum and I've spent hours reading.

My ultimage goal after jumping over the loraz hurdle, is to then get off effexor (SLOWLY and with supervision), then the booze and cigarettes. The possibilty of living my life without any substance abuse is a strange one, but after 10+ years of constant meds, drugs, booze and cigarettes my body is begging me to get clean once and for all.
One thing at a time.
Blank
Avatar_n_tn
Some drug stores will borrow you the pills till you get your next script, tell the pharmacist what you are going through and he might do this for you and just take them out of your next orescription. Mine does it sometimes if i need it :) hope u get better i know those nasty w/d's from sedatives.
Blank
Avatar_n_tn
I am waiting for the doc. to approve the fax request.

Brain Zaps! I am familiar with them. Effexor is not working extremely well for me and it's been over a year at 150mgs. I refuse to increase the dosage because A) I want to get off of it soon, no point in making the withdrawal even longer and harder B) I had a HELL of a time getting off of PAxil (took about six months of hell) C) If I miss even one dose of EFFEXOR I experience really nasty withdrawal symptoms and those brain zaps, body zaps, cold sweats, insomnia, nervousness, anxiety...from missing just ONE dosage! I could go at least two days without Paxil before I experienced any withdrawal symptoms.
PAxil was a miracle when I started taking it, but after the fourth year it was doing nothing for me. Effexor has not been all that effective for me, but I do abuse alcohol which is detrimental to the drugs effectiveness.

I took my very last ativan last night and had the first good nights sleep in days. I really wish I never started taking them in the first place.
Blank
Avatar_n_tn
Hi, I'm new here. I was reading about your situation and you mentioned electrical shock feelings. You also mentioned being on effexor. I am currently going off of effexor xl and feeling  i guess what they call brain zaps? Have you taken your effexor? I only ask because in the past I have abused zanax and that wasn't a side effect I had when withdrawing but I currently am while going off the effexor.
Blank
Avatar_n_tn
Good Morning! How are you feeling today? You mentioned that you didn't think you could become addicted so quickly to such a low dosage of lorazepam/ativan/benzo's, but then admitted to abusing the prescription. How much were you taking a day? Honestly? I myself have abused benzo's in the past and am currently  going off of Effexor XL 75mg. Effexor is horrible to go off of. A friend of mine told me she took SAMe and it helped with the withdrawal. Am on day three with the SAMe and I haven't taken an Effexor since Sunday. I feel a little better each day.
Blank
Avatar_f_tn
I just wondered if any one tried to just stop taking lorazapam cold turkey after being on it for a long time and if so what were the with drawl symptoms and are you ok now and how long did it take?
Blank
352798_tn?1399301754
Try posting this in a new post, top of page post a question.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
3197167_tn?1348972206
Blank
clean_in_ks
KS
1926359_tn?1331591739
Blank
lulu747
Vancouver
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
1827057_tn?1397523877
Blank
ricart70
IN